Academic Journals Database
Disseminating quality controlled scientific knowledge

Theorems on Existence and Global Dynamics for the Einstein Equations

Author(s): Rendall Alan D.

Journal: Living Reviews in Relativity
ISSN 1433-8351

Volume: 8;
Start page: 6;
Date: 2005;
Original page

Keywords: Mathematical relativity

This article is a guide to theorems on existence and global dynamics of solutions of the Einstein equations. It draws attention to open questions in the field. The local-in-time Cauchy problem, which is relatively well understood, is surveyed. Global results for solutions with various types of symmetry are discussed. A selection of results from Newtonian theory and special relativity that offer useful comparisons is presented. Treatments of global results in the case of small data and results on constructing spacetimes with prescribed singularity structure or late-time asymptotics are given. A conjectural picture of the asymptotic behaviour of general cosmological solutions of the Einstein equations is built up. Some miscellaneous topics connected with the main theme are collected in a separate section.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?